Illinois, 2010Tornadoes and Flash Flood in Illinois, June 21, 2010
June 21, 2010 · NWS LOT · 18 events in 8 counties and zones
Strong to severe thunderstorms moved across parts of northern Illinois during the evening hours of June 21st. Additional storms developed during the morning hours of June 21st as well as the early morning hours of June 22nd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $962,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms moved across parts of northern Illinois during the evening hours of June 21st. Additional storms developed during the morning hours of June 21st as well as the early morning hours of June 22nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 21, 8:24 AM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 21, 8:24 AM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
924 AM CDT MON JUN 21 2010
.MESOSCALE DISCUSSION...
905 AM CDT
COMPLEX CONVECTIVE FORECAST ONCE AGAIN FOR TODAY. CURRENT MCS WITH
ASSOCIATED MCV SHOULD PUSH EAST OF THE CWA BY MID TO LATE MORNING.
ANOTHER WEAK REMNANT MCV ALSO IS NOTED IN NE IA PUSHING ENE WITH
SOME SHOWERS ASSOCIATED WITH THIS FEATURE POSSIBLY AFFECTING FAR
NORTHERN ILLINOIS INTO THE EARLY AFTERNOON...THOUGH GIVEN THE LACK
OF CONVECTION TO MAINTAIN IT SUSPECT THAT THIS FEATURE SHOULD FADE
WITH TIME.
OF GREATER CONCERN FOR OUR CONVECTIVE CHANCES LATER TODAY IS THE MCS
OVER WESTERN IOWA AND NORTHWEST MISSOURI AND ITS ASSOCIATED MCV
WHICH SHOWS UP QUITE NICELY ON REGIONAL PROFILER NETWORK AND WATER
VAPOR IMAGERY. OUTFLOW FROM THIS MORNING'S MCS HAS PUSHED FAR TO THE
SOUTH AND NOW LIES SOUTH OF INTERSTATE 70...HOWEVER NORTH OF THIS
OUTFLOW AND AHEAD OF THE MCS/MCV OVER NW MO/SW IA VISIBLE SATELLITE
IMAGERY SHOWS THAT SKIES HAVE CLEARED OUT. THE RELATIVELY CLEAR
SKIES SHOULD GIVEN THE AREA AHEAD OF THIS MCV AMPLE OPPORTUNITY TO
RECOVER FROM THIS MORNINGS CONVECTION. MORNING SOUNDINGS TOP/ILX BOTH
SUGGEST THE PRESENCE OF A NICE EML IN THE CONVECTIVELY UNDISTURBED
AIRMASS...SO THERE IS REASON TO BE CONCERNED ABOUT MODERATE TO
STRONG INSTABILITY DEVELOPING IN THE AREA AHEAD OF THIS VORT THAT
BECOMES STRONGLY HEATED.
GIVEN THE ANTICIPATED PATH OF THIS MCV AND LIKELIHOOD FOR STRONG
DESTABILIZATION AHEAD OF IT FEEL THAT REGENERATION/INTENSIFICATION OF
CONVECTION IS LIKELY THIS AFTERNOON WITH THIS FEATURE. THIS WOULD
LIKELY PLACE AT LEAST THE SOUTHERN HALF OF OUR CWA AT A HEIGHTENED
RISK FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS LATER THIS
AFTERNOON AND EVENING.
IZZI
&&
.DISCUSSION...
410 AM CDT
VERY CHALLENGING FORECAST FOR NEXT COUPLE OF DAYS...WITH PROSPECTS
FOR SEVERAL ROUNDS OF THUNDERSTORMS AND THE POTENTIAL FOR SEVERE
WEATHER AND HEAVY RAINFALL TODAY INTO WEDNESDAY.
00Z ANALYSIS INDICATES UPPER PATTERN CHARACTERIZED BY BROAD UPPER
TROUGH OVER WESTERN CONUS...AND FLAT RIDGING ACROSS THE SOUTHEAST.
FAST BELT OF WEST/SOUTHWESTERLY MID/UPPER LEVEL WINDS FLOWS FROM THE
SOUTHERN ROCKIES TO THE GREAT LAKES REGION. LOW LEVELS HAVE BECOME
QUITE CONVECTIVELY DISTURBED ACROSS THE PLAINS...THOUGH MOISTURE
DISCONTINUITY/FRONTAL ZONE BASICALLY STRETCHES FROM KS/NEB BORDER
EASTWARD ALONG IA/MO BORDER THEN INTO CENTRAL IL. THIS BAROCLINIC
ZONE CONTINUES TO BE FOCUS FOR DEVELOPMENT OF THUNDERSTORM CLUSTERS
EARLY THIS MORNING...WITH MCS MOVING INTO WEST CENTRAL IL...AND
ANOTHER BACK ACROSS NEB. COMPLICATING THINGS A BIT...CONVECTION ALSO
OCCURRING WELL TO THE NORTH ACROSS THE DAKOTAS/WESTERN MN IN
ASSOCIATION WITH MID LEVEL SHORT WAVE PROPAGATING NORTH OF RIDGE.
GUIDANCE NOT HANDLING COMPLEX PRECIP FIELDS ALL THAT WELL SO HAVE
TRIED TO BASE NEAR TERM FORECAST ON ANALYSIS/OBSERVATIONAL DATA.
MCS CURRENTLY TRACKING ALONG BAROCLINIC ZONE ACROSS NERN MO/WRN IL
AND SERN IA OCCURRING IN ASSOCIATION WITH SOUTHERN PERIPHERY OF
SHORT WAVE MOVING ACROSS UPPER MIDWEST EARLY THIS AM...AND IN REGION
OF ENHANCED MOIST/THERMAL ADVECTION PROVIDED BY 20 KT 850 MB JET PER
PROFILER NETWORK. RUC OBJECTIVE ANALYSIS INDICATES AXIS OF 2000+
J/KG MLCAPES EXTEND FROM NORTHEAST MO INTO CNTRL/SRN IL AND IND AND
EXPECT THIS ACTIVITY TO CONTINUE TO SPREAD EAST ACROSS MAINLY
CENTRAL IL THIS AM. MORE ISOLATED CONVECTIVE CELLS HAVE BEEN NOTED
TRYING TO DEVELOP OVER NORTHWEST IL...THOUGH DESPITE SOME LARGE
SCALE ASCENT AHEAD OF SHORT WAVE THIS IS IN AREA OF LESS IMPRESSIVE
THERMAL/MOIST ADVECTION AND INSTABILITY.
ATTENTION THEN TURNS BACK TO THE WEST AND NEBRASKA MCS AND
ASSOCIATED SHORT WAVE/MCV WHICH IS EXPECTED TO APPROACH THE FA THIS
AFTERNOON. MORNING CONVECTION ACROSS CENTRAL IL WILL LIKELY SLOW
NORTHWARD ADVANCE OF WARM FRONT...THOUGH AMOUNT OF NORTHWARD
MOVEMENT AND DESTABILIZATION SOMEWHAT UNCERTAIN BASED ON AMOUNT OF
RESIDUAL CLOUD COVER ACROSS AREA BY EARLY AFTERNOON. EXPECTATION IS
AGAIN THE SOUTHWESTERN HALF OF CWA WILL HAVE GREATEST POTENTIAL FOR
REDEVELOPMENT OF THUNDERSTORMS. FCST MLCAPES 1000-2000 J/KG AND 0-6
KM BULK SHEAR APPROACHING 40 KTS WILL SUPPORT POTENTIAL FOR SEVERE
STORMS WITH DAMAGING WIND THREAT...AGAIN WITH GREATEST POTENTIAL
EXPECTED OVER SOUTHERN HALF OF CWA WITH THREAT LINGERING INTO THIS
EVENING. SOME INDICATION THAT SHORT WAVE WILL TOP THE RIDGE AND MOVE
EAST LATER TONIGHT...DECREASING OVERALL PRECIP/SVR THREAT OVERNIGHT.
HOWEVER...POSITION OF LOW LEVEL FRONT REMAINS UNCERTAIN GIVEN
COMPLEX CONVECTIVE EVOLUTION EXPECTED TODAY/THIS EVENING. THUS
CONTINUED SWLY WARM/MOIST ADVECTION MAIN MAINTAIN A THUNDERSTORM
THREAT THROUGH THE OVERNIGHT HOURS. LARGE SCALE HEIGHT FALLS THEN
PROGGED ACROSS UPPER MIDWEST ON TUESDAY/TUESDAY NIGHT AS MAIN UPPER
TROUGH MOVES EAST AND ACROSS THE REGION ON WEDNESDAY...CONTINUING
THUNDERSTORM THREAT UNTIL COLD FRONT SLIDES SOUTHEAST OF THE AREA
WEDNESDAY NIGHT. HAVE MADE LITTLE CHANGE TO OVERALL FORECAST BEYOND
TODAY BASED ON HIGH DEGREE OF UNCERTAINTY IN CONVECTIVE TRENDS AND
LOW CONFIDENCE IN MODEL SPECIFIC QPF FIELDS.
WITH GENERAL LACK OF CONVECTION ACROSS MUCH OF CWA OVERNIGHT
LINGERING UNCERTAINTY WITH EVOLUTION THROUGH NEXT 12-24 HOURS WILL
MAINTAIN ESF ISSUANCE AND FORE GO ANY FLOOD HEADLINES FOR NOW.
BUMPED TEMPS A FEW DEGS ESPECIALLY SOUTH TODAY. ALSO LOWERED MAX
TEMPS A BIT THURS/FRI IN NORTHERLY FLOW AS HIGH PRESSURE SETTLES
ACROSS REGION.
RATZER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 14Z...
POTENTIAL DEVELOPMENT OF MORE SHOWERS AND THUNDERSTORMS AND
TIMING AS NEXT IN A SERIES OF WAVES OF THUNDERSTORMS APPROACHES
FROM IA.
MERZLOCK
//DISCUSSION...UPDATED 12Z...
A FEW SHOWERS HAVE DEVELOPED DURING THE PRE DAWN HOURS OVER SW WI
AND NE IL TO S CENTRAL WI AND N CENTRAL IL AS E EDGE OF MID LEVEL
WARM AIR ADVECTION SHIFTED ACROSS THE MS RIVER. MID LEVEL LAPSE
RATES THAT WERE NEAR MOIST ADIABATIC HAVE STEEPENED AS THE
LOW LEVEL WARM AIR ADVECTION INCREASED. EXPECT SCATTERED AND
THUNDERSTORMS TO MOVE THROUGH AND OFF TO THE EAST BY 15Z AS THE
ASSOCIATED SHORT WAVE TROUGH AND MESO VORT MOVES INTO THE SOUTH
CENTRAL GREAT LAKES REGION BY LATE MORNING.
IDENTIFYING POSITION OF SURFACE WARM FRONT RATHER DIFFICULT AS HAS
BECOME QUITE DIFFUSE BUT APPEARS TO BE FROM E CENTRAL IA
SOUTHEASTWARD ACROSS NW AND E CENTRAL IL. AS THE WARM FRONT
CONTINUES SLOWLY NORTHWARD DURING THE DAY ML CAPE VALUES CLIMB TO
3000+ J/KG OVER MUCH OF NORTHERN IL...WHILE A SHORT WAVE CURRENTLY
SUSTAINING A LARGE AREA OF THUNDERSTORMS ACROSS EASTERN NE TO
CONTINUE MOVING E TO THE LOCAL AREA BY LATE AFTERNOON. THE SHORT
WAVE APPROACHES DURING OR SHORTLY AFTER PEAK HEATING AND EXPECT
ANOTHER WAVE OF THUNDERSTORMS MOVING ACROSS THE AREA BETWEEN 21Z
AND 02Z.
MORE STORMS POSSIBLE LATE TONIGHT AS ANOTHER DISTURBANCE CURRENTLY
OVER CO MOVES ACROSS THE PLAINS TODAY AND APPROACHES THE LOCAL
AREA TONIGHT. WITH MODERATELY STRONG SW TO W MID LEVEL
WINDS...SOME OF THESE STORMS MAY PRODUCE GUSTS TO 35KT AS
DOWNDRAFTS BRING THESE STRONGER WINDS DOWN TO THE SURFACE.
TRS
//ORD AND MDW CONFIDENCE...UPDATED 14Z...
HIGH CONFIDENCE THROUGH 18Z OF MAINLY VFR CIGS AND DIMINISHING
TSTM POTENTIAL.
MEDIUM CONFIDENCE IN REDEVELOPMENT OF CONVECTION AFTER 22Z...BUT
LOW CONFIDENCE ON SPECIFIC TIMING...THOUGH RADAR AND SATLT TRENDS
WOULD SUGGEST PRIME ARRIVAL TIME OF NEXT WAVE OF TS WOULD BE AFTER
02Z.
MERZLOCK
//OUTLOOK FOR ORD/MDW FOR 18Z TUESDAY-12Z SATURDAY...UPDATED 06Z...
MONDAY NIGHT...CHANCE TSRA...OTHERWISE VFR.
TUESDAY...CHANCE TSRA...OTHERWISE VFR.
WEDNESDAY...CHANCE TSRA...OTHERWISE VFR.
THURSDAY...VFR.
FRIDAY...VFR.
SATURDAY...VFR.
&&
.MARINE...
404 AM CDT
WEAK FLOW OVER THE LAKE CONTINUES THIS MORNING AS A RIDGE OF HIGH
PRESSURE IS CENTERED OVER THE CENTRAL GREAT LAKES. AS THIS HIGH
MOVES EAST TODAY...WINDS WILL GRADUALLY INCREASE AS THEY VEER TO
THE SOUTHEAST...ALTHOUGH STILL REMAINING RELATIVELY LIGHT. A
TROUGH OF LOW PRESSURE CURRENTLY OVER THE CENTRAL PLAINS WILL MOVE
EAST INTO THE CENTRAL GREAT LAKES EARLY TUESDAY MORNING...WHICH
WILL BEGIN TO HELP INCREASE THE WINDS AS THEY CONTINUE TO VEER
MORE TO THE SOUTH/SOUTHWEST. WITH AN ACTIVE WEATHER PATTERN IN
PLACE...A SERIES OF DISTURBANCES WILL MOVE THROUGH THE GREAT LAKES
REGION. WITH THIS OCCURRING...WINDS WILL VARY WITH BOTH DIRECTION
AND SPEED THROUGH THE FORECAST PERIOD. HIGH PRESSURE WILL FINALLY
SETTLE BACK IN BY THURSDAY AND REMAIN ACROSS THE REGION THROUGH
THE START OF THE WEEKEND.
RODRIGUEZ
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jun 21, 8:35 AM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
935 AM CDT MON JUN 21 2010
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
221445-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
935 AM CDT MON JUN 21 2010 /1035 AM EDT MON JUN 21 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME MAY BE SEVERE CAPABLE OF PRODUCING:
DAMAGING WIND GUSTS OVER 70 MPH.
HAIL TO THE SIZE OF NICKELS.
VERY HEAVY DOWNPOURS WHICH COULD LEAD TO FLASH FLOODING.
FREQUENT CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
NON-SEVERE THUNDERSTORMS WILL END OVER EASTERN PORTIONS OF THE
OUTLOOK AREA THIS MORNING. ADDITIONAL THUNDERSTORMS...SOME
POSSIBLY SEVERE...ARE LIKELY LATER THIS AFTERNOON AND EARLY THIS
EVENING...ESPECIALLY SOUTH OF INTERSTATES 88 AND 290.
THUNDERSTORMS WILL REMAIN POSSIBLE OVER THE OUTLOOK AREA
OVERNIGHT.
DISCUSSION:
THUNDERSTORMS OVER EASTERN PORTIONS OF THE OUTLOOK AREA WILL
PUSH OUT OF THE AREA BY LATE MORNING...NO ADDITIONAL SEVERE
WEATHER IS EXPECTED WITH THESE THUNDERSTORMS.
IT NOW APPEARS AS SKIES WILL CLEAR OUT FOR A TIME TODAY AND
ALLOW THE ATMOSPHERE TO BECOME QUITE UNSTABLE...PARTICULARLY
FROM CHICAGO TO DIXON AND SOUTHWARD. ANOTHER UPPER LEVEL
DISTURBANCE OVER WESTERN IOWA IS FORECAST TO MOVE EAST INTO THE
REGION THIS AFTERNOON AND TRIGGER THE DEVELOPMENT OF ADDITIONAL
THUNDERSTORMS. GIVEN THE ANTICIPATED INSTABILITY AND STRENGTH OF
THE UPPER LEVEL DISTURBANCE THE POTENTIAL EXISTS FOR SEVERE
THUNDERSTORMS WITH DAMAGING WINDS LATER THIS AFTERNOON AND
EVENING.
ADDITIONAL THUNDERSTORM DEVELOPMENT WILL REMAIN POSSIBLE THROUGH
TONIGHT. THE AIRMASS OVER THE AREA REMAINS QUITE MOIST...SO
THERE WILL BE A POTENTIAL FOR LOCALLY HEAVY RAINFALL TOTALS
WHICH COULD TRIGGER LOCALIZED FLASH FLOODING.
FINALLY...PORTIONS OF THE UPPER ILLINOIS RIVER WILL REMAIN IN
FLOOD.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE AREA WILL CONTINUE TO SEE PERIODIC THUNDERSTORMS TUESDAY
THROUGH WEDNESDAY NIGHT. WE WILL REMAIN IN A PATTERN THAT IS
CONDUCIVE FOR SOME OF THESE THUNDERSTORMS TO BE SEVERE WITH
DAMAGING WINDS THE PRIMARY THREAT.
THE THUNDERSTORMS WILL ALSO PRODUCE LOCALLY VERY HEAVY RAINFALL
TOTALS...WITH THE THREAT OF FLASH FLOODING INCREASING WITH EACH
SUCCESSIVE ROUND OF THUNDERSTORMS. GIVEN THE POTENTIAL FOR
REPEATED BOUTS OF HEAVY RAINFALL...THE THREAT DOES EXIST FOR
SIGNIFICANT FLOODING PROBLEMS TO DEVELOP THIS WEEK.
PORTIONS OF THE UPPER ILLINOIS RIVER WILL REMAIN IN FLOOD
THROUGH THE UPCOMING WORK WEEK.
HEAT INDICES OVER 100 DEGREES ARE POSSIBLE SATURDAY.
THERE IS ALSO A CHANCE OF THUNDERSTORMS BY SATURDAY NIGHT INTO
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL PROBABLY BE NEEDED LATER THIS AFTERNOON
AND EVENING...AND POSSIBLY AGAIN AT TIMES TUESDAY INTO
WEDNESDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-221445-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
935 AM CDT MON JUN 21 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WILL END BY LATE MORNING...HOWEVER ADDITIONAL
THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON INTO TONIGHT. SOME OF
THOSE STORMS MAY BE SEVERE WITH WIND GUSTS OVER 50 KNOTS POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PERIODIC CHANCES OF THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH
WEDNESDAY NIGHT. SOME OF THE STORMS MAY BE SEVERE WITH WIND GUSTS
OVER 50 KNOTS THE PRIMARY HAZARD.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO
SUNDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-221445-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
935 AM CDT MON JUN 21 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE LIKELY THIS MORNING OVER FAR SOUTHERN PORTIONS
OF THE LAKE. ADDITIONAL THUNDERSTORMS ARE EXPECTED LATER THIS
AFTERNOON OR EARLY THIS EVENING WITH THE CHANCE SPREADING NORTH TO
OVER THE REMAINDER OF THE LAKE TONIGHT. SOME OF THE STORMS ACROSS
SOUTHERN LAKE MICHIGAN COULD BE SEVERE TONIGHT...WITH DAMAGING
WIND GUSTS IN EXCESS OF 50 KNOTS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS TUESDAY THROUGH
WEDNESDAY NIGHT. SOME OF THE STORMS MAY BE SEVERE ACROSS SOUTHERN
LAKE MICHIGAN...WITH WIND GUSTS OVER 50 KNOTS THE PRIMARY HAZARD.
THERE IS ALSO A CHANCE OF THUNDERSTORMS OVER MAINLY NORTHERN
PORTIONS OF THE LAKE BY FRIDAY NIGHT INTO SATURDAY...SPREADING TO
SOUTHERN PORTIONS OF THE LAKE SATURDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
IZZIIn the hours before
Local storm report, Jun 21, 6:52 AM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
752 AM CDT MON JUN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 AM HEAVY RAIN CHATSWORTH 40.75N 88.29W
06/21/2010 M1.20 INCH LIVINGSTON IL PUBLIC
1.2 INCHES OF RAIN HAVE FALLEN OVER THE LAST HOUR
&&
SHEALocal storm report, Jun 21, 7:11 AM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
811 AM CDT MON JUN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 AM HEAVY RAIN LA SALLE 41.34N 89.09W
06/21/2010 M1.17 INCH LA SALLE IL TRAINED SPOTTER
RAINFALL IN 53 MINUTES.
&&
CMLocal storm report, Jun 21, 7:13 AM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
813 AM CDT MON JUN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM HEAVY RAIN BOURBONNAIS 41.16N 87.88W
06/21/2010 M0.90 INCH KANKAKEE IL TRAINED SPOTTER
RAINFALL IN 15 MINUTES. HEAVY RAINFALL CONTINUES.
&&
CMLocal storm report, Jun 21, 7:25 AM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
825 AM CDT MON JUN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM HEAVY RAIN BOURBONNAIS 41.16N 87.88W
06/21/2010 M1.09 INCH KANKAKEE IL TRAINED SPOTTER
UPDATE SINCE LAST REPORT. 30 MINUTE RAINFALL TOTAL 1.09.
&&
CMLocal storm report, Jun 21, 8:29 AM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
929 AM CDT MON JUN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM HEAVY RAIN PORTAGE 41.59N 87.18W
06/21/2010 M1.10 INCH PORTER IN TRAINED SPOTTER
RAINFALL PAST 35 MINUTES. MINOR PONDING ON ROADS.
&&
CMLocal storm report, Jun 21, 8:50 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
950 AM CDT MON JUN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM HEAVY RAIN BRADLEY 41.15N 87.86W
06/21/2010 E1.40 INCH KANKAKEE IL TRAINED SPOTTER
&&
CMEvent by event
14 thunderstorm wind, 2 tornado, 1 flash flood, 1 hail. Local standard time, as filed.
Thunderstorm Wind, McHenry
- When
- June 21, 9:30 AM CST
- Where
- McHenry County, Lakemoor
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 42.330, -88.200
Tree limbs were blown down. A roof vent and shingles were also damaged.
Tornado, Ford
- When
- June 21, 3:58 PM CST to 4:01 PM CST
- Where
- Ford County, 2.12 mi SW of Melvin to 1.96 mi SW of Melvin
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 20 yd
- Reported by
- Trained Spotter
- Coordinates
- 40.551, -88.262
A trained spotter witnessed a brief tornado with a debris cloud in an open field near U.S. 52, southwest of Melvin.
Thunderstorm Wind, Iroquois
- When
- June 21, 4:45 PM CST
- Where
- Iroquois County, Cissna Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 40.570, -87.880
Large tree limbs were blown down, one fell on restrooms at a park.
Tornado, Iroquois
- When
- June 21, 5:24 PM CST to 5:25 PM CST
- Where
- Iroquois County, 4.18 mi S of Cissna Park to 4.16 mi S of Cissna Park
- Rating
- EF0
- Path length
- 0.25 mi
- Path width
- 20 yd
- Reported by
- Trained Spotter
- Coordinates
- 40.510, -87.890
A trained spotter observed a rain-wrapped tornado in a field. There was no damage.
Flash Flood, Ford
- When
- June 21, 7:05 PM CST to 11:00 PM CST
- Where
- Ford County, 2 mi WNW of Melvin to 0.7 mi WSW of Melvin
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.580, -88.266
Roads were closed due to water from nearby fields flowing across them.
Thunderstorm Wind, Winnebago
- When
- June 21, 7:33 PM CST
- Where
- Winnebago County, 2 mi S of Pecatonica
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.271, -89.350
A few trees were blown down.
Thunderstorm Wind, Boone
- When
- June 21, 8:25 PM CST
- Where
- Boone County, Poplar Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.370, -88.830
A medium size tree limb was blown down on Route 173.
Thunderstorm Wind, Kendall
- When
- June 21, 9:02 PM CST
- Where
- Kendall County, 6.61 mi E of Plattville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $200,000
- Reported by
- Emergency Manager
- Coordinates
- 41.514, -88.254
A large silo blew down onto an anhydrous ammonia tank, damaging a valve. The ammonia leak resulted in evacuation of several nearby residences. There was also a tree blown down on a road.
Hail, Kendall
- When
- June 21, 9:05 PM CST to 9:06 PM CST
- Where
- Kendall County, 5.9 mi ENE of Plattville
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.564, -88.275
Quarter size hail was reported near Ridge Road and Theodore Street.
Thunderstorm Wind, Lake
- When
- June 21, 9:40 PM CST
- Where
- Lake County, 1.56 mi SSW of Loon Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.430, -88.094
A tree was blown down on Petite Lake Road.
Thunderstorm Wind, Cook
- When
- June 21, 9:48 PM CST
- Where
- Cook County, (Ord)o'Hare Intl Arp
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.980, -87.900
Thunderstorm Wind, Lake
- When
- June 21, 9:56 PM CST
- Where
- Lake County, Waukegan Mem Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.420, -87.870
Thunderstorm Wind, Cook
- When
- June 21, 10:22 PM CST
- Where
- Cook County, 2 mi N of Chicago
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 41.859, -87.650
Large tree limbs were blown down with damage to two cars.
Thunderstorm Wind, Cook
- When
- June 21, 10:30 PM CST
- Where
- Cook County, 0.75 mi E of Hanson Park
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 41.901, -87.805
A tree was blown down across Harlem Avenue at Division.
Thunderstorm Wind, Cook
- When
- June 21, 10:30 PM CST
- Where
- Cook County, Oak Park
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 41.900, -87.770
Several tree limbs and power lines were blown down.
Thunderstorm Wind, Ford
- When
- June 21, 11:00 PM CST to 11:05 PM CST
- Where
- Ford County, 0.68 mi W of Gibson City to 0.53 mi SE of Gibson City
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $750,000
- Reported by
- Emergency Manager
- Coordinates
- 40.471, -88.383
Numerous trees up to two feet in diameter, tree limbs and power lines were blown down in Gibson City. Some trees and tree limbs fell onto houses. A semi tanker trailer was pushed over on its side. A large grain bin under construction was knocked off its foundation. Damage to the grain bin itself was estimated at $750,000.
Thunderstorm Wind, Ford
- When
- June 21, 11:05 PM CST to 11:15 PM CST
- Where
- Ford County, 0.96 mi SSE of Gibson City to 1.02 mi S of Paxton
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.457, -88.364
Several trees were blown down blocking Route 9 between Gibson City and Paxton.
Thunderstorm Wind, Iroquois
- When
- June 21, 11:15 PM CST
- Where
- Iroquois County, Cissna Park
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Newspaper
- Coordinates
- 40.570, -87.880
A power pole was blown down across Route 49.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wisconsin, June 21, 201015 injured · $22 million · EF2 · 24 events
- Tornado and Hail in Colorado, June 21, 2010$22 million · EF1 · 10 events
- Tornadoes and Flash Flood in Montana, June 21 to 22, 2010$313,000 · EF2 · 25 events
- Heat in Louisiana, June 21, 20101 death · 1 event
- Tornadoes and Flash Flooding in Illinois, June 21 to 22, 2010$3.7 million · EF0 · 23 events
- Damaging Winds in South Dakota, June 21, 2010$750,000 · 74 kt wind · 5 events
- Tornado and Flash Flood in Kansas, June 21, 2010$212,000 · EF0 · 24 events
- Tornado and Damaging Winds in Michigan, June 21 to 22, 2010$520,000 · EF0 · 3 events
- Flood in Iowa, June 21, 2010$500,000 · 1 event
- Flash Flood and Damaging Winds in Kentucky, June 21, 2010$165,000 · 55 kt wind · 22 events
- Damaging Winds and Lightning Strikes in Alabama, June 21, 2010$307,000 · 70 kt wind · 6 events
- Tornado and Flash Flooding in Illinois, June 21 to 22, 2010$231,000 · EF0 · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 235468, 243043, 243040, 243044, 242495, 242231, 242228, 243030, 242232, 242420, 242417, 242418, 242419, 242490, 242492, 242480, 242482, 243037.